Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 45, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 6, 2003, 9:13 AM CDT for Montague County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 9:13 AM CDT (14:13 UTC)
- Expired
- Apr 6, 2003, 10:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 115 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1494 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
997
WUUS54 KFWD 061413
SVRFTW
TXC337-061515-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
913 AM CDT SUN APR 6 2003
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTAGUE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1015 AM CDT
* AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 11 MILES SOUTH OF BOWIE...MOVING NORTHEAST AT
50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOWIE AROUND 920 AM CDT
ST JO...ST. JO AROUND 940 AM CDT
HAIL TO THE SIZE OF QUARTERS IS LIKELY. FOR YOUR PROTECTION MOVE TO A
STURDY SHELTER UNTIL THE STORM PASSES.
LAT...LON 3347 9797 3345 9776 3346 9750 3360 9749
3388 9751
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 6:25 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 6, 6:25 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 625 AM CDT SUN APR 6 2003 AVIATION DISCUSSION... STRONG WARM AIR ADVECTION AHEAD OF APPROACHING DRY LINE WILL CONTINUE TO BRING SCATTERED LIGHT RAIN TO THE METROPLEX TAF SITES THE NEXT COUPLE OF HOURS. HAVE ALSO SEEN SOME STRONGER SHOWERS DEVELOP BETWEEN MINERAL WELLS AND JACKSBORO IN THE LAST SEVERAL MINUTES ON WHAT APPEARS TO BE A GRAVITY WAVE. THERE COULD ALSO BE SOME THUNDER IN THIS ACTIVITY. WILL CARRY A TEMPO GROUP FOR MAINLY LIGHT RAIN THE NEXT FEW HOURS. LOOKS LIKE MVFR CEILINGS WILL REMAIN THROUGH LATE MORNING AHEAD OF APPROACHING DRY LINE. TIMING OF DRY LINE PASSAGE SHOULD BE AROUND MID DAY (17-19Z) WITH A FAIRLY THIN LINE OF STRONG THUNDERSTORMS EXPECTED. SKIES SHOULD CLEAR RAPIDLY BEHIND THE DRY LINE/SQUALL LINE AS DRY WEST TO NORTHWEST FLOW SETS UP. 351 AM CDT SUN APR 6 2003 VERY BUSY SHIFT EARLY THIS EVENING. SEVERE THUNDERSTORMS MOVING EAST OF NORTH TEXAS ATTM...WHILE NEW CONVECTION HAS DEVELOPED NEAR CHILDRESS. NEW CONVECTION IS ASSOCIATED WITH SURFACE LOW AND DRY LINE. THE DRY LINE IS CURRENTLY WAY OUT WEST...BUT MODELS CONTINUE TO SHOW A QUICK SURGE EAST DURING THE NEXT SEVERAL HOURS. STILL...BELIEVE OUR NEXT ROUND OF SEVERE STORMS WILL HOLD OFF UNTIL AROUND 12Z FOR THE EXTREME WESTERN CWA. ATMOSPHERE WILL CONTINUE TO DESTABILIZE AFTER SUNRISE...WITH FORECAST CAPE 1500 TO 2000 J/KG BY MID TO LATE MORNING. BEST LOW LEVEL SHEAR WILL BE MAINLY EAST OF I35 AND ESPECIALLY EAST OF OUR CWA TODAY...SO FEEL SEVERE THREAT WILL BE MAINLY WIND AND HAIL WITH A MORE SQUALL LINE TYPE ENVIRONMENT. WINDS WILL BE RATHER BREEZY TODAY AS GRADIENT IS TIGHT. STRONG WINDS IN THE LOWER ATMOSPHERE SHOULD MIX DOWN TO THE SURFACE AS WELL. COULD BE CLOSE TO WIND ADVISORY CRITERIA FOR A COUPLE OF HOURS...BUT DO EXPECT GRADIENT TO WEAKEN DURING THE DAY AS THE SURFACE LOW APPROACHES. DRY LINE TO WORK QUICKLY EAST AND PRECIP SHOULD BE OVER BY EARLY TONIGHT...AND FOR MUCH OF THE NEXT WEEK FOR THAT MATTER AS COOLER AND DRIER PERIOD MONDAY AND TUESDAY WILL BE REPLACED BY A WARMING TREND THE REST OF THE WEEK AS H5 RIDGE BUILDS INTO N TEXAS. FCSTID = 80 DFW 80 49 71 40 / 50 0 0 0 ACT 81 51 73 44 / 30 0 0 0 PRX 77 48 70 39 / 70 0 0 0 DTO 79 46 70 40 / 40 0 0 0 TKI 79 48 71 40 / 50 0 0 0 DAL 80 50 71 41 / 50 0 0 0 TRL 80 51 72 41 / 50 0 0 0 CRS 80 52 74 43 / 50 0 0 0 TPL 82 52 75 44 / 30 0 0 0 .FWD... TX...CAUTION ON AREA LAKES TODAY ENTIRE FA.
Hazardous weather outlook, Apr 6, 3:50 AM CDT, 5 hours 23 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 350 AM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY...MAINLY EAST OF A PARIS...ROCKWALL...CORSICANA...CENTERVILLE LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF THIS LINE. THE MAIN THREATS WILL BE FROM LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. THERE WILL BE A SMALL THREAT OF TORNADOES THROUGH THE MORNING HOURS. BY EARLY AFTERNOON...THE THREAT OF A FEW TORNADOES WILL INCREASE...MAINLY WITHIN THE MODERATE RISK AREA. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... MOST OF THE SPOTTER ACTIVATION NEAR AND WEST OF INTERSTATE 35 WILL BE DURING THE MORNING. SPOTTER ACTIVATION EAST OF INTERSTATE 35 WILL GENERALLY BE IN THE AFTERNOON...PARTICULARLY WITHIN THE MODERATE RISK AREA.
In the hours before
Local storm report, Apr 6, 4:39 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE FORT WORTH TX
339 AM CST SUN APR 06 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 AM PARIS TX 1 INCH HAIL
04/06/03 LAMAR DIME TO QUARTER-SIZED
HAIL COVERING THE
GROUND IN THE CITY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 6:29 PM CST | Tornado Warning | FWD | Palo Pinto, Parker | 61 min |
| Apr 5, 6:34 PM CST | Severe Thunderstorm Warning | FWD | Jack, Young | 56 min |
| Apr 5, 6:52 PM CST | Tornado Warning | FWD | Parker, Tarrant | 53 min |
| Apr 5, 7:20 PM CST | Flash Flood Warning | FWD | Tarrant | 4 hr |
| Apr 5, 7:25 PM CST | Severe Thunderstorm Warning | FWD | Jack | 50 min |
| Apr 5, 7:44 PM CST | Tornado Warning | FWD | Parker, Tarrant | 61 min |
| Apr 5, 8:09 PM CST | Tornado Warning | FWD | Dallas, Tarrant | 51 min |
| Apr 5, 8:16 PM CST | Flash Flood Warning | FWD | Dallas | 4 hr |
| Apr 5, 8:20 PM CST | Severe Thunderstorm Warning | FWD | Parker, Wise | 55 min |
| Apr 5, 8:46 PM CST | Severe Thunderstorm Warning | FWD | Collin | 59 min |
| Apr 5, 8:59 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 46 min |
| Apr 5, 9:06 PM CST | Severe Thunderstorm Warning | FWD | Denton, Tarrant, Wise | 54 min |
| Apr 5, 9:25 PM CST | Severe Thunderstorm Warning | FWD | Montague | 65 min |
| Apr 5, 9:32 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 58 min |
| Apr 5, 9:42 PM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas, Rockwall | 63 min |
| Apr 5, 9:58 PM CST | Severe Thunderstorm Warning | FWD | Denton | 47 min |
| Apr 5, 10:27 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Montague | 93 min |
| Apr 5, 10:28 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 62 min |
| Apr 5, 10:35 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 55 min |
| Apr 5, 10:41 PM CST | Severe Thunderstorm Warning | FWD | Collin | 64 min |
| Apr 5, 11:25 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 65 min |
| Apr 5, 11:27 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 63 min |
| Apr 5, 11:30 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 60 min |
| Apr 6, 12:15 AM CST | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 60 min |
| Apr 6, 12:19 AM CST | Severe Thunderstorm Warning | FWD | Hopkins | 56 min |
| Apr 6, 1:14 AM CST | Severe Thunderstorm Warning | FWD | Fannin | 46 min |
| Apr 6, 1:31 AM CST | Severe Thunderstorm Warning | FWD | Lamar | 59 min |
| Apr 6, 1:56 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 64 min |
| Apr 6, 1:58 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 47 min |
| Apr 6, 3:51 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 39 min |
| Apr 6, 4:03 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Rains | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.